MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00067 and 3007963827-2021-00068.Concomitant medical devices: tibia cemented 5 degree stemmed right size g catalog#: 42532007902 lot#: 63609784.Palacos r + g (1x40) catalog#: 66022663 lot#: 85894585.2.5 mm female hex screw 25 mm length catalog#: 42509902525 lot#: 63668254.Articular surface fixed bearing cruciate retaining (cr) right 11 mm height catalog#: 42522000611 lot#: 62966771.All-poly patella cemented 32 mm diameter catalog#: 42540200032 lot#: 63468118.Foreign source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent right knee revision approximately three and a half years post-implantation due to loosening and possible infection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that a patient underwent right knee revision approximately three and a half years post-implantation due to femoral loosening and possible infection.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that a patient underwent right knee revision approximately three and a half years post-implantation due to femoral loosening and possible infection.During the revision, it was noted that there was no cement bonding to the femoral bone.The tibial tray was more stable, but both components were revised.Infection was ruled out via intraoperative cultures.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the provided implant identified sign of use.No bone cement attached to its back femoral implant.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified the following: initial ops noted confirmed that the bone cement was used to complete the surgery.Revision surgery noted found that the femoral component was grossly loose and the tibial plate was well fixed.No infection was noted.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11556052
Report Number3007963827-2021-00067
Device Sequence Number19855571
Product Code JWH
UDI-Device Identifier00889024230408
UDI-Public(01)00889024230408(17)260630(10)63405136
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number42502606602
Device Lot Number63405136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/28/2021
05/20/2021
06/14/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/23/2021
06/14/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight92